Hail, La Salle
- When
- April 18, 10:04 AM CST
- Where
- La Salle County, 0.69 mi N of Encinal
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.040, -99.350
Public reported penny sized hail occurred in Encinal.
Moisture remained over South Texas in advance of a weak boundary moved into the northern Brush Country. Another upper level jet streak moved across the region as the slow moving upper low moved into the central high plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Moisture remained over South Texas in advance of a weak boundary moved into the northern Brush Country. Another upper level jet streak moved across the region as the slow moving upper low moved into the central high plains. Scattered thunderstorms formed in the afternoon. The storms produced locally heavy rainfall. This led to flash flooding in the cities of Beeville, Portland, and Skidmore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 18, 5:37 AM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 AM CDT SAT APR 18 2015 .DISCUSSION...UPDATED FOR 12Z AVIATION. && .AVIATION...MIX OF FLIGHT CONDITIONS THIS MORNING FROM VFR AT ALI/CRP TO MVFR AT VCT...AND LIFR AT LRD. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND HAVE ONLY INCLUDED FOR NOW VCTS AT ALI/VCT/CRP. IF THUNDERSTORMS DEVELOP...A FEW SEVERE STORMS COULD IMPACT THE TERMINALS. EXPECT MOSTLY MVFR/VFR CIGS THROUGH THE DAY...PERHAPS LOWERING TO IFR LEVELS OVERNIGHT. && .PREV DISCUSSION... /ISSUED 414 AM CDT SAT APR 18 2015/ SHORT TERM (TODAY THROUGH SUNDAY)...WEATHER IS MUCH MORE QUIET ACROSS SOUTH TEXAS THIS MORNING AS STRONG TO SEVERE CONVECTION HAS PUSHED EAST OF THE MARINE AREAS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. SLOW MOVING UPPER LEVEL LOW WILL SHIFT TO THE EAST TODAY OVER THE SOUTHERN HIGHS PLAINS. AT THE SFC...TROUGH/DRYLINE WILL EXTEND FROM THE PANHANDLE SOUTHWARD ACROSS THE BIG BEND INTO MEXICO. ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL ROUND THE BASE OF UPPER LOW...SWINGING THROUGH THE REGION AROUND MIDDAY. MODELS CONTINUE TO ADVERTISE ATMOSPHERE RECOVERING AFTER LAST NIGHT/S CONVECTION...WITH SBCAPES AOA 2000 J/KG BY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS. INSTABILITY AND SHEAR PARAMETERS WILL AGAIN FAVOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. PRIMARY HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS. HIGHEST POPS TODAY WILL BE SITUATED ACROSS THE BRUSH COUNTRY INTO THE COASTAL BEND AND VICTORIA CROSSROADS. UPPER LEVEL TROUGH WILL MOVE TO THE EAST ON SUNDAY. DRIER AIR WILL BEGIN TO FILTER INTO THE REGION FROM THE NORTHWEST. BEST CHANCES OF SHOWERS AND STORMS WILL BE ACROSS THE SOUTHERN CWA WHERE BETTER MOISTURE WILL RESIDE. HIGHS WILL CLIMB INTO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE REGION...WITH NEAR 80 ALONG THE IMMEDIATE COAST. LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...NO MAJOR CHANGES IN THE LONG TERM PERIOD. HAVE A WEAK FRONT MOVING INTO THE AREA ON SUNDAY NIGHT...GFS THE STRONGEST WITH THE FRONT...ECMWF RATHER WEAK. THIS FRONT WILL STALL IN THE AREA AND BE THE FOCUS FOR OFF AND ON SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. HAVE MAINLY CHANCE POPS ACROSS THE BOARD AS THERE ARE NO CLEAR SIGNALS TO FOCUS ON TO GIVE A MORE CLEAR PICTURE. AFTER SLIGHTLY DRIER AIR ON MONDAY BEHIND THE FRONT DEEP MOISTURE QUICKLY RETURNS WITH PWAT VALUES BACK UP OVER 1.5 INCHES BY TUESDAY...AND REMAINING THERE THROUGH THE END OF THE WEEK. WEAK UPPER DISTURBANCES WILL CONTINUE TO PASS THROUGH THE AREA DURING THE WEAK. HIGHS IN THE MID/UPPER 70S MONDAY AND TUESDAY WILL WARM BACK INTO THE 80S FOR THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 68 86 68 77 / 50 30 20 20 30 VICTORIA 82 66 87 62 76 / 50 30 10 20 10 LAREDO 89 67 92 67 78 / 30 20 20 20 30 ALICE 85 67 89 67 78 / 50 30 20 20 30 ROCKPORT 78 70 80 68 75 / 50 30 20 20 20 COTULLA 86 65 91 64 77 / 40 20 10 10 20 KINGSVILLE 85 68 88 68 78 / 50 30 20 20 30 NAVY CORPUS 78 69 80 69 75 / 50 30 20 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT SAT APR 18 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS SOUTH TEXAS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY. THUNDERSTORMS WILL BE MOST LIKELY IN THE AFTERNOON AND EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Laughlin AFB radar (KDFX), 164 km away, was scanning. The volume nearest the first event began at 16:05 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
Public reported penny sized hail occurred in Encinal.
Heavy rainfall produced flooding of roads in the area between Skidmore, Tynan, and Papalote. Low lying areas along Aransas River were flooded. Water reached the bottom of the bridge on Corrigan Road near Skidmore.
Rainfall amounts of around 1.75 inches in 20 minutes caused street flooding in Portland around San Saba Drive. Water reached into yards due to the heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573872, 573886, 573877.